MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD300MM, COCR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD300MM, COCR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 196789300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that patient underwent revision of scoliosis fixation ranging from t3-l1 on (b)(6) 2022.The last 2 caudal screws, on both sides, found their respective setscrews loosened.Surgeon discovered unstable montage and metallosis.Four screws were replaced in total and the fixation was extended by one level caudally.This report is for an unknown viper screw.This is report 9 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Date of event is an unknown date in 2022.This report is for an unknown rod/unknown lot.Part and lot number are unknown; udi number is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5; d6a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that initially a patient underwent a t4 - l1 minimally invasive posterior approach arthrodesis procedure on (b)(6) 2018.A metallosis was discovered post-operatively around the last 4 caudal screws.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A photo investigation was completed: visual analysis of the provided photo revealed there is not sufficient evidence that could be attributed to the reported condition.No issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was completed: visual analysis of the returned sample revealed that the rod was cut.The broken fragment was not returned.No dimensional inspection was performed due to post-manufacturing damage.Complaint relevant dimensions cannot be taken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.The current manufacturing drawing was reviewed.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the rod would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 STRAIGHT ROD300MM, COCR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 
SZ  
6103142063
MDR Report Key13584619
Report Number1526439-2022-00274
Device Sequence Number17235357
Product Code NKB
UDI-Device Identifier10705034295251
UDI-Public(01)10705034295251
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number196789300
Device Catalogue Number196789300
Device Lot NumberGM50065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer02/23/2022
04/08/2022
04/27/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/24/2022
04/12/2022
05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS CANN POLY SCW 6X40MM,TI; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW; UNK - MONO/POLYAXIAL SCREWS: VIPER; UNK - MONO/POLYAXIAL SCREWS: VIPER; UNK - MONO/POLYAXIAL SCREWS: VIPER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown